MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c503 analyzer serial number was (b)(6).During a review of the reaction monitor for the repeat result, a normal reaction was observed.Calibration and qc were acceptable.During a review of the alarm trace data, sample short and abnormal aspiration alarms were observed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 neonate patient sample tested for cobas c bilirubin total gen.3 (bilt3) on a cobas c 503 analytical unit.The initial result was 240 umol/l.This result was reported outside of the laboratory where the physician requested repeat testing and a new sample.The original sample was repeated with a result of 130 umol/l.The result from the 2nd sample was 122 umol/l which is clinically correct.
 
Additional Manufacturer Narrative
The photometer check and cell blank data were acceptable.Based on the number of "sample short" and "abnormal aspiration" alarms on the alarm trace data, the investigation determined the event was consistent with a pre-analytical handling issue.

Brand Name
COBAS C BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20636962
Report Number1823260-2024-03226
Device Sequence Number7422409
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number08056960190
Device Lot Number743027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown